I was put on tretinoin cream .025% by a derm. I only applied it 3 times and stopped over a month ago. Stopped because I became extremely oily from it instead of dry. It's been a month and my skin is still oily and I have odd blotchy red and darker skin on my cheeks. Will this red blotchy skin color ever return to my normal color? It's been a month and still no change...
Red Blotchy Skin from Tretinon Ever Go Away?
Doctor Answers (1)
Blotchy skin and red cheeks on tretinoin
It would be important to know why you were put on a retinoid. We use tretinoin in our practice to dry and exfoliate the skin (unplug the closed follicles). You were on one of the lowest dosages, too. I tell my patients to apply a pea size only at night, and wash off in the morning. A person needs to acclimate to the drug as it can be very irritating. By the third night if you were getting irritated, probably you were applying too much of the medication. Also, you could have been using something along with the tretinoin (such as BPO) that could have irritated your skin even more.
At this point the best advise is to calm your skin down. The hyperpigmentation should fade, as well as, the "blotchiness". Follow up with your dermatologist and get re-evaluated.
Good luck, take care.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.